MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 DURALOC SECTOR SERIES 48OD; HIP ACETABULAR CUP

DEPUY INTERNATIONAL LTD - 8010379 DURALOC SECTOR SERIES 48OD; HIP ACETABULAR CUP
Catalog Number 124580055
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the hip construct fracture: silent hip stem, duraloc cup, enduron liner, cocr femoral head.Hip revision is required.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: the device catalog number is unknown; therefore, udi is unavailable.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received, ¿hip construct fracture: silent hip stem, duraloc cup, enduron liner, cocr femoral head.Hip revision is required.I don't have more information about this case¿.The product was not returned to depuy synthes, however photos and a radiological image were provided for review.On the radiological image, it is observed that the femoral head is off-center and appears to be in direct contact with the inner surface of the acetabular cup.Additionally,, review of the photographic evidence revealed that the inner surface of the duraloc sector series 48od presents signs of wear due to the femoral head articulating inside the cup.With the information provided is not possible to determine a potential cause at this moment, however in support of the evaluation performed, the observed damage of the cup may have been caused by exposure to irregularities in the weight loading of the device and moments generated.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A manufacturing record evaluation was performed for the finished device [124580055 / 3093996] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.The overall complaint was confirmed as the observed condition of the duraloc sector series 48od would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device [124580055 / 3093996] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.H11 additional narrative:.
 
Event or Problem Description
Additional information received: a.What was the reason for revision? was the patient experiencing any adverse symptoms that led to the revision surgery? duraloc enduron liner failure, painful hip, metallosis.

Brand Name
DURALOC SECTOR SERIES 48OD
Common Device Name
HIP ACETABULAR CUP
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key19644212
Report Number1818910-2024-14363
Device Sequence Number6632798
Product Code LPH
UDI-Device Identifier10603295019640
UDI-Public(01)10603295019640(17)150331(10)3093996
Combination Product (Y/N)N
PMA/510(K) Number
K961186
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Catalogue Number124580055
Device Lot Number3093996
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer07/01/2024
07/18/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date07/03/2024
07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN HIP ACETABULAR LINERS; UNKNOWN HIP FEMORAL HEAD; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown